Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 115, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2005, 3:57 PM CDT for Llano County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2005, 3:57 PM CDT (20:57 UTC)
- Expired
- May 9, 2005, 4:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Llano County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.0 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 092107 CCA SVREWX TXC299-092130- /O.NEW.KEWX.SV.W.0114.050509T2057Z-050509T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED FOR POSITION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 357 PM CDT MON MAY 9 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... LLANO * UNTIL 430 PM CDT * AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 15 MILES NORTHEAST OF LLANO...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3084 9887 3058 9884 3057 9847 3087 9849 $$
1 follow-up statement
000 WWUS54 KEWX 092123 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 419 PM CDT MON MAY 9 2005 TXC299-092130- /O.CON.KEWX.SV.W.0115.000000T0000Z-050509T2130Z/ LLANO TX- 419 PM CDT MON MAY 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR LLANO COUNTY... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS ABOUT 6 MILES WEST OF KINGSLAND...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM HAS SPLIT WITH THE STRONGER STORM MOVING SOUTHEAST. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3084 9887 3058 9884 3057 9847 3087 9849 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:40 PM CDT, 17 minutes earlier.
Area forecast discussion, May 9, 3:40 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 340 PM CDT MON MAY 9 2005 .DISCUSSION... ISOLATED TSTM HAS RADIPLY DEVLOPED OVER LLANO COUNTY. A SVR TSTM WATCH WILL BE ISSUED SHORTLY FOR THE NORTHERN COUNTIES OF THE HILL COUNTRY EFFECTIVE UNTIL 02Z. LARGE HAIL WILL BE THE PRIMARLY THREAT. STORMS WILL MOVE TO THE EAST AND SOUTHEAST. LATEST MSAS SFC ANALYSIS PLACES THE DRYLINE NEAR A DRYDEN TO SAN ANGELO TO ABILENE LINE. LOOKS LIKE FOG WILL BE THE FEATURED WX EVENT FOR TONIGHT. WINDS WILL DECOUPLE OVERNIGHT AND FOG FORMATION IS LIKELY ACROSS THE EASTERN HALF OF THE CWFA. MOSTLY CLEAR SKIES EARLY TONIGHT AND WET SOILS FROM SUNDAYS RAIN EVENT WILL AID IN FOG FORMATION. WARM AND HUMID WEATHER WILL CONTINUE THIS WEEK AS GULF FLOW PERSISTS IN THE LOWER LEVELS. AFTER TONIGHT THE LATE NIGHT/MORNING STRATUS PATTERN WILL RETURN AS THE LLJ STRENGTHENS. THE DRYLINE WILL REMAIN JUST WEST OF VAL VERDE COUNTY FOR THE REMAINDER OF THIS WEEK. RIDGING ALOFT WILL KEEP THE ATMOSPHERE CAPPED TUESDAY AND WEDNESDAY. HOWEVER AN ISOLATED STORM IS NOT OUT OF THE QUESTION THURSDAY EVENING FOR THE EDWARDS PLATEAU AS A VORT MAX MOVES EAST ACROSS SOUTHERN NEW MEXICO. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE SUNDAY INTO MONDAY. A SLOW MOVING FRONTAL BOUNDARY WILL SINK SOUTHWARD ACROSS NORTH TEXAS ON SATURDAY ENTERING THE HILL COUNTRY ON SUNDAY. THIS BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTION OVER THE WEEKEND. THE CONVECTION WILL BE DIURNAL SINCE MUCH OF THE UPPER LEVEL DYNAMICS WILL REMAIN NORTHEAST OF THE CWFA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 89 69 86 / 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 68 89 67 87 / 0 0 0 0 DEL RIO INTL AIRPORT 68 92 69 92 / 0 0 0 0 SAN ANTONIO INTL AIRPORT 68 88 69 86 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 13/03
Hazardous weather outlook, May 9, 5:47 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT MON MAY 9 2005 TXZ171>173-183>194-202>209-217>225-228-091100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 547 AM CDT MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 65 min |
| May 8, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 65 min |
| May 8, 7:18 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 57 min |
| May 8, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 64 min |
| May 8, 8:15 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 30 min |
| May 8, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 31 min |
| May 8, 9:06 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 39 min |
| May 9, 3:24 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 36 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 33 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 33 min |
| May 9, 4:45 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 45 min |
| May 9, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 48 min |
| May 9, 5:56 PM CDT | Flash Flood Warning | EWX | Llano | 4 hr |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 63 min |
| May 9, 6:40 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.